Alert archive / Texas / Red Flag Warnings in 2022
Red Flag Warning 9, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Mar 17, 2022, 3:23 AM CDT for 7 counties in Oklahoma; 8 counties in Texas. It took effect at Mar 17, 2022, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2022, 3:23 AM CDT (08:23 UTC)
- In effect from
- Mar 17, 2022, 12:00 PM CDT
- Expired
- Mar 17, 2022, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Norman, OK
Counties Comanche County, OK, Cotton County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Kiowa County, OK, Tillman County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 20 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3135 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
871 WWUS84 KOUN 170823 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 323 AM CDT Thu Mar 17 2022 OKZ033>038-044-TXZ083>090-180000- /O.NEW.KOUN.FW.W.0009.220317T1700Z-220318T0100Z/ Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Cotton-Hardeman-Foard- Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 323 AM CDT Thu Mar 17 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR WESTERN NORTH TEXAS AND SOUTHWEST OKLAHOMA... The National Weather Service in Norman has issued a Red Flag Warning for breezy winds and low relative humidity, which is in effect from noon today to 8 PM CDT this evening. * TIMING...Noon through 8 PM this evening. * WINDS...Southwest 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...Minimum afternoon humidity 12 to 20 percent. * TEMPERATURES...Highs from the upper 70s to mid 80s. * IMPACTS...Any fires that start will be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected. A combination of strong winds, low relative humidity, and warm temperatures will contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Mar 16, 9:35 PM CDT, 5 hours 48 minutes earlier.
Area forecast discussion, Mar 16, 9:35 PM CDT, 5 hours 48 minutes before
Area Forecast Discussion National Weather Service Norman OK 935 PM CDT Wed Mar 16 2022 ...New AVIATION... .SHORT TERM... (This evening through Thursday) Issued at 437 PM CDT Wed Mar 16 2022 For the remainder of Wednesday, fire weather continues to be a concern with clear skies, widespread upper 70s/low 80s temperatures, and relative humidities in the single digits/low 10s across western Oklahoma/north Texas and extending into portions of northern Oklahoma. Strong winds between 20-30mph are observed in a corridor from western north Texas into western and northern Oklahoma. With the nighttime decoupling of the atmosphere, winds will decrease. A band of high clouds will develop with support of an upper level shortwave propagating through the flow ahead of an approaching longwave trough. Lows will range from the low 40s to the low 50s, with the 50s primarily being located where any high clouds develop. A cold front will begin to slowly move into northwestern Oklahoma early Thursday morning as a surface cyclone begins to develop in the southern Texas panhandle. This surface cyclone will begin to become more progressive to the east Thursday afternoon, moving through southwestern Oklahoma and bringing the cold front through the region. Precipitation chances increase with the movement of the cold front eastward. With ample deep layer shear, instability, and the large scale ascent from the cold front, a few thunderstorms are possible with the storms. Large hail is currently the primary concerns with any severe storms that develop. As the colder airmass continues to move into the region behind the cold front, the column of atmosphere in northwestern and northern Oklahoma may cool enough that precipitation may mix or changeover to snow, with accumulations expected to remain under an inch. Zwink && .LONG TERM... (Thursday night through next Tuesday) Issued at 437 PM CDT Wed Mar 16 2022 With the exit of the upper-level trough, ridging will set into the region and keep the weather calm for Friday through the weekend. Temperatures will cool to near average on Friday, as northerly surface winds begin to decrease. Overnight Friday into Saturday, winds will switch and become strong out of the south, resulting into a warming trend over the weekend, with mid 70s expected to return by Sunday. Another upper level trough will move through the region Monday into Tuesday, bringing widespread precipitation chances across Oklahoma and western north Texas. Models and ensembles indicate the possibility of heavy rainfall with these precipitation chances with most models containing widespread 1-2" rainfall, and some higher end precipitation forecasts of 2-3". Zwink && .AVIATION... (00Z TAFS) Issued at 921 PM CDT Wed Mar 16 2022 Gusty south winds will persist overnight with LLWS expected at most TAF sites. A front will move roughly west to east across Oklahoma late tomorrow afternoon and evening with rain and thunderstorms ahead of it. MVFR conditions are expected with some IFR in western Oklahoma behind the front. Additionally strong and gusty northwest winds are expected behind the front. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 51 72 38 57 / 0 50 80 10 Hobart OK 49 74 36 61 / 0 40 40 0 Wichita Falls TX 51 81 41 64 / 0 20 20 0 Gage OK 41 62 31 59 / 0 60 70 0 Ponca City OK 49 74 36 57 / 0 50 100 30 Durant OK 51 76 43 61 / 0 40 80 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...50 LONG TERM....50 AVIATION...09
Hazardous weather outlook, Mar 16, 7:27 PM CDT, 7 hours 56 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 727 PM CDT Wed Mar 16 2022 OKZ004>048-050>052-TXZ083>090-180030- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 727 PM CDT Wed Mar 16 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Thunderstorms... There is a slight risk of severe thunderstorms late Thursday afternoon and evening across south central Oklahoma and parts of central Oklahoma and north Texas. Scattered strong to severe thunderstorms are possible with hail up to the size of golf balls and wind gusts around 60 mph. .Fire Weather... Elevated to near-critical fire weather conditions are expected again Thursday afternoon across north Texas and southwestern Oklahoma, and again on Sunday afternoon across western Oklahoma and western north Texas. .Strong winds... Strong northerly winds are expected late Thursday afternoon into Thursday evening, especially across northwestern and western Oklahoma where wind gusts of 40 to 50 mph will be possible. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 3:25 AM CDT | Wind Advisory | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Carter and 31 more | 33 hr |
| Mar 17, 3:21 PM CDT | Winter Weather Advisory | OUN | Ellis, Harper, Woods, Woodward | 12 hr |
| Mar 17, 5:08 PM CDT | Special Weather Statement | OUN | Comanche | 37 min |
| Mar 17, 5:10 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa | 50 min |
| Mar 17, 5:45 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 45 min |
| Mar 17, 5:55 PM CDT | Special Weather Statement | OUN | Kiowa | 35 min |
| Mar 17, 6:00 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa | 45 min |
| Mar 17, 6:21 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian | 39 min |
| Mar 17, 6:35 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa, Washita | 40 min |
| Mar 17, 6:39 PM CDT | Special Weather Statement | OUN | Blaine | 36 min |
| Mar 17, 6:46 PM CDT | Special Weather Statement | OUN | Canadian | 29 min |
| Mar 17, 6:52 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian | 33 min |
Nearby
Red Flag Warnings in Texas, 2022Red Flag Warnings in Oklahoma, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.